Sulfa allergy rash treatment

Common Questions and Answers about Sulfa allergy rash treatment

rash

Avatar n tn Hello, Uroxatral contains alfuzosin hydrochloride as the active ingredient and does not contain sulfa. However if it cause any of the side effects like rash, dizziness, shortness of breath or fainting then you should not take it and consult your doctor. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps.
Avatar f tn I asked my doctor to add HCT, however, because I developed a rash from taking a sulfa antiobiotic 10 years ago, he doesn't want to take the chance. So he put me back on Lotrel along with the Valturna. He said as my BP comes down, he'll adjust the meds. My questions are: (1) I've read that having a rash deveop from a sulfa antiobiotic doesn't necessary mean I'll have an allergic reaction to HCT. Is it safe to try the diuretic to see what happens?
Avatar n tn As you have a history of penicillin allergy. If your body is hypersensitive to sulfa, reaction will be similar to that you develop for penicillin. Each individual are known to respond to a drug differently in drug allergy. If the drug is too much sensitized then it can cause more severe reaction.
Avatar f tn Diamox and weight loss for overweight individuals are typical first-line treatment approaches. You seem to have a true allergy to sulfa, and reactions to Diamox are a definite possibility. The cardiac drug Digoxin has been reported to lower the cerebrospinal pressure as well and has been beneficial for patients with your disease.
Avatar f tn About 3 months back i had a kidney infection, they put me on sulfa base medicine and i discovered i was allergic to the sulfa and had a drug.reaction toit. They had given me a steroid shot and steroid pills to continue taking for about 8-10 days. Along with a antihistamine. They worked and rash was cleared up. The same rash appeared about 2 weeks later again i went to the doctor and they did the same routine (steroid and antihistamine). Cleared up again.
Avatar n tn The pathological reaction that takes place on your skin due to foreign particles is considered as allergy rash. This allergy rash can be identified with these characteristics: Ugly reddish patches on the skin with itchiness and redness or itchy and swollen red bumps or patches all over the body.
Avatar m tn However, you mentioned an allergy to sulfa drugs; Lasix (Furosemide) has a sulfonamide in its structure and there is a concern of possible allergic reactions in a person with a Sulfa allergy. However, if she has taken the medication and only is experiencing gastrointestinal difficulties, this is not a concern about an allergic response to the medication.
Avatar f tn Hi, I was told when I discovered my allergy to Sulfa drugs that Neosporin is a No No. Maybe see if you have a sulfa allergy and don't mess with the vaccine until you get this figured out. I read about a healthy 61 year old woman developing shingles 3 months after the vaccine and it was excruciating. Best of luck.
Avatar f tn My big concern is that I was diagnosed with a Sulfa allergy as a child when a Sulfa Based Opthalmic Ointment was used to treat an eye infection and I broke out in hives after using the drug. My daughter used Sulfa Antibiotics to treat a UTI and over the course of a week her face swelled up. The pharmacist had mentioned taking the medication and trying benadryl and if I have a reaction to seek medical treatment immediately.
Avatar n tn Some times yes, sometimes no. Generally diamox is not used with sulfa allergy unless no other good substitute is avalable.
Avatar n tn I know this is a weird question however my husband just started on it and I am afraid that I am having a reaction to it. I have allergies to Sulfa, PCN, biaxin, macrodantin..As well as a milk allergy and strawberries.
Avatar m tn The symptoms he describes and the difficulty he was having finding a cure are very similar to the fixed drug reactions I have suffered for years from penicillin and sulfa drugs. An intense rash on my genitals and penis. I would venture a guess that it was not the terciseptic that was causing the rash but an allergic reaction to penicillin. How is this possible when he doesn't say he took this drug? It is possible because this drug is in commercial meat and dairy products.
Avatar n tn I was diagnosed with a sulfa allergy as a child and haven't had any problems since as my doctors know of this allergy when prescribing medication. However, due to the geothermal activity and potential exposure to sulphur related gases/water, I wanted to know if travelling to Iceland would pose any health risks. I know that sulfa and sulphur are related but not the same but I am still concerned that I might be exposed to problems when inhaling gases or drinking water.
Avatar f tn It sounds to me like you are on the right track with your thoughts. I have an allergy to sulfa, and got sun poisoning when I went to a beach about 100 miles south of where I live. Yours sounds pretty severe though. I would talk to an allergist and see what they say.
Avatar f tn then after being exposed to some high allergy (mold) stimulators had an acute case of vertigo. I was told to take zyrtec. Now I have a rash on my upper thighs. Is it the generic zyrtec? Would the regular Zyrtec do the same? Have you ever heard of Diamox being prescribed for Meneire's disease? I find nothing in the literature about it and am hesitant to take it as it makes me very tired. I need to sleep about 3 hours a day when I take it. I don't want to experience vertigo again.
Avatar m tn Yesterday I received a Lipo-Plex injection (B12 with Lipotropics) that contains Methionine a sulfur containing amino acid. I have a Sulfa allergy (normally get an extremely high fever). Should I be worried? I haven't had any side effects. Feeling a little flushed (hot) but that is about it. Otherwise I feel great. Can I continue with these shots? Thanks!
Avatar f tn A sulfite reaction is different from a sulfonamide allergy (a reaction to sulfa drugs) because sulfites and sulfonamides are entirely different chemicals and have unrelated mechanisms of reaction. A person sensitive to sulfites is no more likely to be allergic to sulfonamides than any other individual and vice versa. " http://www.itmonline.org/arts/sulfa.
Avatar f tn My dog has been on primor 600mg for about 1 1/2 months to help treat her skin due to a possible food allergy. Well now she has developed mouth sores and tiny blisters in her ears. Has any one else had a problem like this before?
Avatar f tn Just edema, body pain, headache, and rash. Where do I go frome here. It lists no harmful ingredients, including soy, which I am also allergic to. Maybe I am allergic to sardines and anchovies. I am taking fish oil for eye problems.
Avatar n tn htm You probably have an allergy to Sulfa drugs. I found this out after taking Bactrim DS for a UTI. It took 5 wks to recover for me, but my rash was mild and went away in about a week. I had severe joint pain and fatique among other things. Hope you are well.
Avatar n tn dr said it was an allergy but the symptoms with the medication went completly away after the medication they came back ... so i didnt bother for another while they had completly gone away for about 2 weeks and now there back again im on my 4th day with them back ..
Avatar f tn t cystic, but a bit more problematic than mild acne. Also, a sulfa allergy limits that option for treatment. Current regimen includes Azelex (for redness and inflammation) and Tretinoin. I'm curious if there is an effective treatment that takes the fibromyalgia into consideration.
Avatar m tn I think it may be an allergy to Sulfur drugs. I eat a lot of grapes which makes the rash worse and realized that I am taking a sulfur drug-both have sulfur which we believe I am highly sensitive too.
Avatar m tn They gave my husband a prescription for citrical. I do have a sulfa allergy. Since yesterday, I have an intchy, sandpaper, red rash all over. I have stopped the citrical and have been taking benedryl. Since it is Saturday, we can't be seen until Monday. Could taking the thyroid out make my body react this way?